Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 151, NWS Dodge City, KS

June 28, 1995Stevens County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 28, 1995, 9:57 PM CDT for Stevens County, Kansas. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Jun 28, 1995, 9:57 PM CDT (02:57 UTC)
Expired
Jun 28, 1995, 10:30 PM CDT
In force
33 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Stevens County, KS

The radar

The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
3110 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 290255 RRA
SVRDDC
KSC189-290330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
957 PM CDT WED JUN 28 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...SOUTHERN STEVENS COUNTY
 
AT 9:51 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 8 MILES
SOUTHWEST OF HUGOTON MOVING NORTHEAST AT 20 MILES AN HOUR. THIS STORM
WILL REACH HUGOTON BY 1005 PM CDT. THIS STORM IS LIKELY PRODUCING HAIL
UP TO 1 INCH IN DIAMETER. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM
OR IN HUGOTON YOU SHOULD SEEK IMMEDIATE SHELTER.
 
 `

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:18 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 28, 9:18 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
916 PM CDT WED JUN 28 1995

SFC PRS ANAL SHOWS HIGH OVER MONTANA STRONGER BY 3 MB OR AROUND 30
METERS THAN NGM PROG...AND ETA IS MUCH CLOSER WHICH IS EXPECTED WITH
BETTER LOW LVL RESOLUTION. SECONDARY COLD FRONT STILL BACK IN WRN NB
ATTM WITH TEMPS IN 60S AND THIS MAIN COLD PUSH SHLD PUSH INTO NWRN
KS BY 12Z AND NEAR DDC BY THURS AFTN. MEANWHILE FIRST TROF/COOL FRONT
HAS PUSHED INTO THE KS/OK BORDER WITH ADAP SHOWG NICE BAND OF SFC MSTR
FLUX CONVERGENCE ALONG IT IN AN ARC FROM NEAR EHA INTO SERN CO. BAND
OF TSTRMS HAS SHIFTED SOUTH OF CWA INTO OK...HOWEVER WEAK VORT WITH
CNVCTN OVER ERN CO WILL PUSH INTO WRN KS BY 10-11 PM AND THEN FROM
GCK TO DDC WELL AFTER MIDNIGHT. HAVE LOWERED MINS AS TEMPS TO FALL
TO WET BULB IN TSTRMS LATER TNGT TO UPR 50S.

KRUSE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:01 PM CDTSevere Thunderstorm WarningDDCMorton29 min
Jun 28, 10:04 PM CDTSevere Thunderstorm WarningDDCStevens33 min
Jun 28, 10:28 PM CDTSevere Thunderstorm WarningDDCGrant16 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.